Help please chronic joint pains

Hi I've been quite successfully coping with my hypo for the past 3 years as I managed to persuade my GP to give me T4/T3 combination. Now my GP tells me he can no longer prescribe T3 and he has doubled my T4 instead. I am now suffering from quite debilitating joint pains especially in my ankles, knees and hips!!! Has anyone got any idea if the double dosing + removal of T3 could be causing this?

9 Replies

oldestnewest
  • Why cant he prescribe T3 anymore?

    Roslin

  • I think we can safely say, yes. But I would also like to know why he can't prescribe T3. That is totally disgusting as it has clearly led to an increase in your symptoms.

  • very likely to be the lack of T3, ask to be referred to an endo, do your 'homework' first and ask on here for recommendations on an NHS endo in your area who is 'open to T3 treatment' then get referred to him/her

  • Hi thank you for your advice I've put an answer further down the conversation with my location so hopefully someone will have some info on this - Jeannie

  • Definitely yes! This is what happened to me, except I used to be on T3 only and was told I had to have levo like everyone else :( One of my worst symptoms was the severe joint pain. I was often in tears because of it.

    Can you tell your GP how this has affected you and ask him to get approval from the PCT? You have evidence that you were well with the T3 and now you are not. Also, what nobodysdriving says :)

    Carolyn x

  • Thank you soo much for your input. The reason he says he can no longer prescribe the T3 is that we no longer have a PCT! My understanding is that the GPs are now responsible for the local NHS budget. I even asked him to give me aprivate prescribtion so I could look into funding my own meds but he also tells me he can't do this. I am very confused to be honest. As far as where I live it's Brighton/Hove so if you have any recommendations as to supportive endos I would be really grateful. I had an endo appontment due in March but received a letter from the department saying the appt was cancelled and it wasn't going to be re-made. I feel pretty shell-shocked by all this so haven't really know what to do - but the pains I've been experiencing over the past couple of weeks mean I Have to do something.

  • Lately several people have mentioned a shortage of T3 and pharmacies are running low. Maybe your GP can't prescribe T3 but Endos surely can. Maybe a referral to an endocrinologist would be advisable. I think there are ways to get T3.

  • I can understand why just being on T4 you are suffering with joint pains, I did too. To the point where I could'nt even put my coat on with pain in my shoulders. Look up the new GMC guidelines for doctor and patients practice. Your care comes first. You need that T3 to take those pains away, I know it did mine. Or find another doctor and report him. Good Luck.

  • thanks vanessa I will try and find the guidelines

You may also like...